Alert archive / Michigan / Small Craft Advisories in 2016
Small Craft Advisory 54, NWS Gaylord, MI
NWS Gaylord, MI issued this small craft advisory at Jun 5, 2016, 3:56 AM EDT. It took effect at Jun 5, 2016, 2:00 PM EDT. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Jun 5, 2016, 3:56 AM EDT (07:56 UTC)
- In effect from
- Jun 5, 2016, 2:00 PM EDT
- Expired
- Jun 6, 2016, 11:00 AM EDT
- In force
- 21 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted.
901 WHUS73 KAPX 050756 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 356 AM EDT SUN JUN 5 2016 LHZ347>349-051600- /O.NEW.KAPX.SC.Y.0054.160605T1800Z-160606T0200Z/ 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI- 356 AM EDT SUN JUN 5 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM EDT THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
4 follow-up statements
959 WHUS73 KAPX 051423 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1023 AM EDT SUN JUN 5 2016 LHZ347>349-052230- /O.CON.KAPX.SC.Y.0054.160605T1800Z-160606T0200Z/ 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI- 1023 AM EDT SUN JUN 5 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM EDT THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
405 WHUS73 KAPX 051942 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 342 PM EDT SUN JUN 5 2016 LHZ347>349-060200- /O.CON.KAPX.SC.Y.0054.000000T0000Z-160606T0200Z/ 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI- 342 PM EDT SUN JUN 5 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
203 WHUS73 KAPX 052148 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 548 PM EDT SUN JUN 5 2016 LHZ346-060600- /O.EXB.KAPX.SC.Y.0054.000000T0000Z-160606T1500Z/ ST IGNACE TO FALSE DETOUR CHANNEL- 548 PM EDT SUN JUN 5 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM EDT MONDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ345-060200- /O.EXA.KAPX.SC.Y.0054.000000T0000Z-160606T0200Z/ STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND- 548 PM EDT SUN JUN 5 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM EDT THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ347-348-060600- /O.EXT.KAPX.SC.Y.0054.000000T0000Z-160606T0600Z/ 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- 548 PM EDT SUN JUN 5 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 AM EDT MONDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 2 AM EDT MONDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ349-060200- /O.CON.KAPX.SC.Y.0054.000000T0000Z-160606T0200Z/ STURGEON PT TO ALABASTER MI- 548 PM EDT SUN JUN 5 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
900 WHUS73 KAPX 060813 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 413 AM EDT MON JUN 6 2016 LHZ346-061500- /O.CON.KAPX.SC.Y.0054.000000T0000Z-160606T1500Z/ ST IGNACE TO FALSE DETOUR CHANNEL- 413 AM EDT MON JUN 6 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS MORNING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS MORNING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Jun 5, 3:40 AM EDT, 16 minutes earlier.
Area forecast discussion, Jun 5, 3:40 AM EDT, 16 minutes before
Area Forecast Discussion National Weather Service Gaylord MI 340 AM EDT SUN JUN 5 2016 .SHORT TERM...(Today and tonight) Issued at 340 AM EDT Sun Jun 5 2016 High impact weather potential: small chance for non-svr t-storms. Original 1003mb low pressure is over central Lake MI. However, a triple point low just north of Port Huron is becoming the dominant surface system. Associated shower activity is widespread over the ne 2/3ds of the forecast area. A reinforcing shortwave well north of Winnipeg is diving se into the mean upper trof. It will merge with the system now overhead, and then slowly eject nne-ward toward James Bay. In general, precip chances will be gradually diminish thru tonight as the above happens, though this will happen faster in some places than others. Precip trends are the main concern. Today...incoming upper trof will dig toward Superior by afternoon, then start to make a hard left turn. Triple point surface low will deepen at an impressive rate for June (10mb per 12 hr) as it lifts nne to north of Georgian Bay by evening. This will result in a tightening pressure gradient and somewhat breezy conditions this afternoon (particularly in northern lower MI). System will look more like a more classic mid-latitude cyclone as it rapidly organizes. Lobe of wraparound moisture will move back into northern lower MI as the morning progresses, as the dry slot exits east. Wraparound love will then lift out to the ne during the afternoon. Eastern upper looks to be a bit too far north to benefit from the dry slot much, and they will remain on the soggy side until just about this evening, when some drying sneaks into sw sections. For the day as a whole, pops will range from sct in the sw to categorical in the north. Instability will be sharply limited by a paucity of daytime heating. Se sections have the best chance be realizing any actual cape with developing downsloping westerly winds. But, there is a minimal window between that happening and the arrival of drier air. Will mention some thunder se of an HTL-APN line. Mlcape looks to be less than 500j/kg, and svr is unlikely. Max temps will range from near 60f in eastern upper to near 70f in the far se. Tonight...system's deepening and northward progress both slow tonight, with stacked low nearing the south tip of james Bay by morning. The exit of deeper moisture will also slow. In fact, another shortwave rotating around the upper low will start to wobble the south edge of deep moisture back toward upper MI toward morning. Will maintain a chance of showers in eastern upper thru the night (and a slight chance in the Straits region in the evening). One other source of precip exists: leftover diurnal convection that fires in ne MN to central WI today under colder air aloft and with a shortwave cycling thru. (Note that thunder is currently occurring a bit ne of Winnipeg.) This activity seems more destined for w central and sw lower MI than up here, but it is a close enough call to warrant a chance of showers sw of a Frankfort-Lake City line. Outside of eastern upper MI, partial clearing will be seen, especially overnight south of M-32. Pressure gradient is probably tight enough to keep fog from forming in the above areas, but is worth considering at least. Min temps upper 40s to mid 50s. .LONG TERM...(Monday through Saturday) Issued at 340 AM EDT Sun Jun 5 2016 A complex upper level low pressure system extending from the Great Lakes into eastern Canada will continue to affect the region through Tuesday. In addition, surface low pressure areas will migrate through the parent upper low bringing periodic showers and possibly even a little thunder mainly due to the cold air aloft (but with little to no severe weather threat). The best chance for shower activity will be Monday afternoon into Monday evening with only slight chances Tuesday. Temperatures will be on the cooler than normal side with readings 10 to 15 degrees below average for the second week of June. Ridging finally takes over for Wednesday but another upper level low (this one much weaker) looks to move through the region late Thursday into Friday bringing lesser chances for a few showers. Weak ridging then builds in on Saturday bringing warmer and mainly precipitation free weather. Highs will only be in the upper 50s and 60s Monday through Wednesday (along with a cool breeze) with a moderation into the upper 60s to the upper 70s for the remainder of the period. Lows only the 40s for Monday through Wednesday nights (even some upper 30s in the normal colder spots) followed by the lower and middle 50s for Thursday and Friday nights. && .AVIATION...(For the 06Z TAFS through 06Z Sunday night) Issued at 129 AM EDT Sun Jun 5 2016 Sfc low pressure was moving into Lake Michigan with a frontal boundary extending across srn lower Michigan and a sfc trough axis extending into nrn lower. Light rain showers have continued across the region from disturbances traversing the trough in the SW flow aloft. The back edge of this rain has pushed through MBL and TVC. The rain will primarily affect PLN and possibly APN through much of the overnight, with more isolated/scattered showers at TVC/MBL. The showers will remain generally scattered into Sunday as the sfc low and low level troughing set up across PLN/APN. Vsbys still not affected too much by the rain, but some light fog is possible as CIGS lower into IFR late tonight into tomorrow morning. Slow improvement through Sunday afternoon, with VFR CIGS expected at TVC/MBL by late tomorrow and PLN/APN by tomorrow evening. Winds are generally light tonight with some gusty westerlies Sunday afternoon behind the departing sfc low. && .MARINE... Issued at 340 AM EDT Sun Jun 5 2016 West winds will increase this afternoon and evening, as low pressure strengthens and moves nne away from Lake Huron. Small craft conditions are certainly possible on the waters around northern lower MI, in particular off of ne lower MI. Anticipate issuing a small craft advisory for possible 25kt gusts for ne lower this afternoon/evening. && .APX Watches/Warnings/Advisories... MI...NONE. LH...NONE. LM...NONE. LS...NONE. && SHORT TERM...JZ LONG TERM...Sullivan AVIATION...JZ MARINE...JZ
Hazardous weather outlook, Jun 5, 3:43 AM EDT, 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 343 AM EDT SUN JUN 5 2016 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041- 042-061200- STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 343 AM EDT SUN JUN 5 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT. THERE IS A CHANCE FOR THUNDERSTORMS THIS AFTERNOON...SOUTHEAST OF A LINE FROM HOUGHTON LAKE TO ALPENA. SEVERE STORMS ARE NOT EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ISOLATED THUNDERSTORMS ARE POSSIBLE ON MONDAY IN NORTHERN LOWER MICHIGAN. THUNDERSTORMS ARE POSSIBLE AGAIN THURSDAY INTO FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. HOWEVER...SPOTTERS SHOULD PASS ON RAINFALL REPORTS TO THE NATIONAL WEATHER SERVICE. && FOR MORE INFORMATION VISIT WEATHER.GOV/GAYLORD. JZ
Nearby
Small Craft Advisories in Michigan, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.